Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes blood in the stool along with cold and diarrhea?

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2322 Questions

default
Posted on Fri, 5 Jan 2018 in Internal Doctor Category
Question: My Son recently got fever, cold and diarrhea
Doctor gave him Taxim-o, Baby gesic, SInarest, Zinc suspension
He also asked us to do stool culture as he has bloody stool for one day.
Report Says

Gram Stain: Occasional pus cells and gram negative bacilli seen.
Result: Escherichia coli grown (Normal flora)
No Salmonella species grown
No Shigella Species grown
No Enteropathogenic Escherichia coli (O157:H7) grown
No Vibrio cholerate grown

What does this mean?
My son is fine now, is there anything i need to worry about?


doctor
Answered by Dr. Vaishalee Punj 13 minutes later
Brief Answer:
Nothing to worry

Detailed Answer:
Hi
Thanks for your query.

The stool report is normal and it means that bacteria is not responsible for your child's diarhea. The diarhea is most probably viral gastroenteritis.

Viral fevers are self-restricting and get well on their own. Antibiotics will not help. For your note, Taxim-o is an antibiotic. Was the stool test done before or after starting Taxim-o?

Hope it helps. Let me know if you have any other doubts.
Take care.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 1 hour later
Hi
Taxim o was suggested before test when he started having blood stool.After having taxim o his stools stopped
doctor
Answered by Dr. Vaishalee Punj 1 hour later
Brief Answer:
Still nothing to worry

Detailed Answer:
Hi again

Child was taking Taxim-o before test, so the report maybe false negative.

Since the child is ok now, you can also relax. You can complete the course of antibiotic for 3-5 days total.

No need to worry about E coli (normal flora). Everyone has that organism in their gut and it helps stop the growth of abnormal bacteria. It is needed to maintain health. In fact unnecessary antibiotics may destroy these helpful bacteria and cause GIT issues for long term.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics ,   ,  

Recent questions on  Viral gastroenteritis

doctor1 MD

I was nauseous 2 days ago, but no vomiting . Yesterday and today I have no pain or nauseousness, but I am having a regular bowl movement about 45...

doctor1 MD

I would like to know what the result means

doctor1 MD

I have been leaking a clear liquid from my rectum

doctor1 MD

My wife went to the emergency room on april, 21st and was treated for Viral Gastroenteritis. The symptoms went away for like 24 hours and have...

doctor1 MD

I am 40yr old, 5'7" 115lb very active female and have been experiencing stomach issues for the past 3 weeks. I do not drink, smoke, use caffeine,...

doctor1 MD

I recently had viral gastroenteritis and discovered that my white blood cell count was low at 2.7 then rechecked at 2.2 . COuld it be something...